PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Is it normal for ADHD medication to affect my child's personality or irritability?

ANSWER

If you think your child's personality has changed or he seems irritable all the time, his dose may be too high -- even if his symptoms have gotten better. Talk to his doctor.

SOURCES:

American Psychiatric Association: “Parent’s Medication Guide: ADHD.”

Children and Adults with Attention-Deficit/Hyperactivity Disorder: “Managing Medication.”

National Institute for Children’s Health Quality: “NICHQ Vanderbilt Assessment Scales.”

American Psychiatric Association: “What Is ADHD?”

CDC: “Attention Deficit/Hyperactivity Disorder (ADHD).”

Reviewed by Smitha Bhandari on August 23, 2018

SOURCES:

American Psychiatric Association: “Parent’s Medication Guide: ADHD.”

Children and Adults with Attention-Deficit/Hyperactivity Disorder: “Managing Medication.”

National Institute for Children’s Health Quality: “NICHQ Vanderbilt Assessment Scales.”

American Psychiatric Association: “What Is ADHD?”

CDC: “Attention Deficit/Hyperactivity Disorder (ADHD).”

Reviewed by Smitha Bhandari on August 23, 2018

NEXT QUESTION:

What should I do if my child's ADHD medication doesn't work as well years later?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.